MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 01/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 13/jan/2025, fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler, liberty cycler set and stay safe cap for renal replacement therapy (rrt) contracted peritonitis, and his pd catheter (not a fresenius product) was removed.No additional information was provided during the intake process.Follow-up with the patient¿s pd registered nurse [(pd)rn] confirmed the patient presented to the emergency room on (b)(6) 2025 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and treated with intraperitoneal (ip) vancomycin 2000 mg every three days and ceftazidime 1500 mg daily for 14 days.The patient¿s peritoneal effluent culture result returned positive for methicillin resistant staphylococcus aureus (mrsa) on (b)(6) 2025, and the patient¿s antibiotics were continued.Upon receiving the peritoneal effluent fluid culture results, the nephrologist ordered the removal of the patient¿s pd catheter on (b)(6) 2025 and a temporary hemodialysis (hd) catheter (not a fresenius product) was surgically placed the same day.The patient transitioned to hd for rrt without any reported issues and will complete the remaining antibiotic course intravenously.The patient was discharged home on (b)(6) 2024 in stable condition and began outpatient hd therapy on (b)(6) 2025.The pdrn attributed causality to the patient¿s reuse of a stay safe end cap.The patient reportedly completed treatment and realized he did not have a replacement cap and reused the pretreatment stay safe end cap.Reeducation was provided.Per the pdrn, the events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.The patient continues to undergo hd on an outpatient basis without any known issues.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key21183173
Report Number3023981687-2025-00003
Device Sequence Number11827850
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2025
Report Date (Section F) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/13/2025
Device AgeMO
Event Location Home
Date Report to Manufacturer01/17/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; PD SOLUTION.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age43 YR
Patient SexMale
Patient Weight93 KG
Date Report Sent to FDA01/17/2025